Zoledronic acid-induced transient hepatotoxicity in a patient effectively treated for Paget's disease of bone.
Аннотация
Bisphosphonate (BP)-induced hepatotoxicity is very rare. There are only a few reports of liver injury after BP treatment, including aledronate and risedronate in postmenopausal osteoporosis patients. We describe hereby the case of a patient with Paget's disease of bone accompanied by nonalcoholic fatty liver disease (NAFLD) who developed transient hepatotoxicity after zoledronic acid (ZOL) treatment. NAFLD had been diagnosed 1 year before presentation, based on liver ultrasonography (US). One day after infusion, serum aspartate aminotransferase (AST), alanine aminotransferase (ALT), and gamma-glutamyltransferase (GGT) were increased by 8.1, 6.7, and 6.7 times, respectively, compared with pretreatment values. Serum bilirubin remained normal. US revealed hepatic mild homogenous brightness without focal lesion of the liver or biliary ducts. Subsequent biochemical and serologic investigation did not reveal a specific liver or systematic disease. The patient remained asymptomatic, and ALT, AST, and GGT were normalized 7 days post-treatment. Although the mechanism by which ZOL may cause liver damage is elusive, physicians should be aware of this possible adverse effect and ZOL cautiously administered in NAFLD patients.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.